Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 8, 2004, 1:32 PM MDT for Otero County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2004, 1:32 PM MDT (19:32 UTC)
- Expired
- Aug 8, 2004, 2:00 PM MDT
- In force
- 28 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 081932 SVRELP NMC035-082000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 130 PM MDT SUN AUG 8 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 200 PM MDT * AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEED...OR ABOUT 27 MILES EAST OF ALAMOGORDO...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...THE EASTERN BORDER OF OTERO COUNTY AT 200 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. WIND GUSTS OF 60 MPH OR GREATER ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3292 10558 3276 10564 3264 10535 3286 10534 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:36 AM MDT, 9 hours 56 minutes earlier.
Area forecast discussion, Aug 8, 3:36 AM MDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 336 AM MDT SUN AUG 8 2004 SYNOPSIS... THE PATTERN OF MAINLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR THE NEXT SEVERAL DAYS. A WEAK COLD FRONT ARRIVING FROM THE EAST ON THURSDAY SHOULD INCREASE THE THUNDERSTORM ACTIVITY SOMEWHAT...AS WELL AS LOWER AFTERNOON TEMPERATURES TO NEAR OR SLIGHTLY BELOW NORMAL. DISCUSSION... THE UPPER HIGH CIRCULATION IS STILL PROJECTED BY THE MODELS TO MOVE WESTWARD THE NEXT COUPLE OF DAYS AND REMAIN OVER ARIZONA THROUGH THE COMING WEEK. THIS WILL ALLOW WEAK DISTURBANCES TO DROP DOWN THE FRONT SIDE OF THE HIGH INTO OUR CWFA AND MAINTAIN THE SEASONAL THUNDERSTORM ACTIVITY. A SUBTLE LOW LEVEL MOISTURE INCREASE WITH AN EAST TO WEST PRESSURE GRADIENT MONDAY MAY BUMP UP THE CONVECTIVE COVERAGE A LITTLE FOR 24 HOURS. THEN...AS THE PATTERN AMPLIFIES BY MIDWEEK WITH A TROUGH DEEPENING OVER THE MIDWEST...A WEAK BACKDOOR COLD FRONT IS EXPECTED TO PUSH WESTWARD INTO THE AREA THURSDAY. THIS WILL PROVIDE A MORE RELIABLE FOCUS FOR THUNDERSTORM DEVELOPMENT AND BRING A MODEST COOLING TREND INTO THE WEEKEND. PRELIMINARY NUMBERS... EL PASO BB 098/072 095/071 096 11221 ALAMOGORDO BB 096/068 093/067 094 11221 LAS CRUCES BB 099/069 095/068 096 11221 CLOUDCROFT BB 076/050 073/049 072 32323 TRUTH OR CONSEQUENCES BB 097/068 092/067 095 11221 SILVER CITY BB 094/063 092/061 090 22322 DEMING BB 098/069 095/068 096 11221 LORDSBURG BB 099/070 096/068 097 12221 SIERRA BLANCA BB 094/066 090/065 091 12221 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 01 FAUSETT
Hazardous weather outlook, Aug 8, 11:00 AM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT SUN AUG 8 2004 NMZ022>025-030>032-TXZ055-056-082100- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW MAY PRODUCE HEAVY RAINFALL...OTHERWISE NO HAZARDOUS WEATHER ANTICIPATED. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...WITH THE BEST AREAL COVERAGE OF STORMS LIKELY ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 8, 12:54 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1254 PM MDT SUN AUG 8 2004 NMZ025-090000- SOUTHERN SACRAMENTO MOUNTAINS NM- 1254 PM MDT SUN AUG 8 2004 ...BRIEF HEAVY RAINFALL THIS AFTERNOON... NATIONAL WEATHER SERVICE RADAR IS CURRENTLY SHOWING SEVERAL THUNDERSTORMS WITH SOME HEAVY RAIN FALLING OVER PORTIONS OF THE SOUTHERN SACRAMENTO MOUNTAINS. THE AREAS ARE MAINLY ON THE EAST SLOPES OF THE MOUNTAINS. RADAR IS ESTIMATING UP TO ONE INCH OF RAIN HAS FALLEN IN LESS THAN AN HOUR IN SOME OF THESE AREAS. THE POTENTIAL FOR BRIEF HEAVY DOWN POURS WILL CONTINUE THROUGH THE REMAINDER OF THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:12 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.